This is my 5th week of propanolol 40mg x2 aday and i felt like i was getting better very slowly but the last few days i feel like i havent felt great again the dizzy sensation seems to be coming back more again to the point where i feel i need to lie down again do everyone have good and bad days once starting meds even at 5 weeks into meds ? Feel really disappointed as i thought i was getting better slowly
Chris, hang in there, symptoms tend to wax and wane. I’ve noticed a general improvement over time, but it can take a long time. I find Amitriptyline a good drug as unlike propranolol it helps to ‘mask the dizziness’. If you are fed up of the dizziness, try it and consider changing over.
I have a neuro appointment on the 30th of this month my first one,its the lightheaded feeling its like everything is an effort mentally i just feel broken im
Better than inwas when not on propanolol but im just so worried im never gona get better maybe he will give me ami but i go on holiday at tye end of september and worried about trying new things incase i get really bad,i had my eyes tested recently and got told i have quite bad eye sight but i dont have to wear my glasses all the time but i can if i want would having bad eye sight be a trigger maybe ? Rally apreciate your reply thankyou
you can definitely have visual triggers … without meds my laptop and even TV can set off a migraine. I don’t think how good your eyesight is matters.
Expect symptoms to go up and down, but believe it will generally get better over time, if at times it appears glacial in its progress!
The other trick is to try and calm yourself, know it will get better, that its ‘ok’ to feel a bit dizzy - don’t let it make you anxious.
Thankyou! I have also sufferd from neck pain just at the base of my skull when i move my head up it clicks and hurts it’s definitely not normall as it feels so sore at times is this a mav symtom would you no?
Yep, it can give you a stiff neck … I think this is because your brain is trying to compensate with vision, so it stiffens your neck up to keep your eyes steady … but don’t quote me on it!
In any case, the condition definitely stresses you out so you can get stiff muscles, etc. My jaw became very stiff, go figure!
Its not a constant pain just when i move my head up could it be a neck injury causing the headaches i workout quite abit! I have read alot of people suffer from a bad neck with migraines my mum being one of them she dosent have mav tho just bad normal migraines
Good for you for keeping up with the gym whilst having MAV! I’ve read posts from people who have made a good recovery from MAV, and the common theme seems to be that they believe exercise helped, so keep it up!
Thankyou its bein really hard iv had to cancel out certain excercises that made me lightheaded after indone a set before i even had mav as i wouldnt even want to attempt them while i have mav,its very hard at times tho trying to train when you feel dizzy can be challenging but im determined to carry it on as ill loose so much weight if i stop,how long have you had mav?
Since October 2015, but I had an acute spell of vertigo without migraine in April 2015 for a few weeks. You?
I understand how you feel. I have had mav for 3 years, but it was only properly diagnosed a year ago. Once I started verapamil last year things improved. Adjusting to a new medication takes time. I would say it took me probably 2-3 months before I experienced the full benefit of the new medicine, and I have read/heard others say the same regarding the other various meds for mav. Even after being on verapamil for a while, things aren’t perfect. My condition has improved tremendously, but I still go through periods where I feel off for a week-month depending on what triggered me. This condition is so individual, and basically about trial and error. Not every day is perfect, there are periods where I feel off after previously feeling great for months. I knew this med was working when I became less sensitive to movements that had previously made me sick for hours or days after, and now made me sick for minutes instead. I feel good I would say 80-85% of the time, but I still have periods where I feel off, even after over a year on this medication and I try to pinpoint what triggered me to feel off (there’s usually something). I am actually going through a period of that right now, and it is very discouraging (the last time I felt consistently off like this was in March). That being said, if this medication continues to make you feel off and there isn’t a trigger you can point to that might have contributed, maybe consider changing medications to another migraine med. I have also experienced pain and problems with my neck, most likely because I (and most of us I’m sure) try to move my head as little as possible since having vertigo issues. Hope you feel better.
Mine just randomly started while i was on holiday in iceland i just dont understand how one day i can be normall then the next iv got this and it hasnt left me since there was no reason for me to just randomly get it i just dont get how or why iv got this issue out of nowhere! For me its a fuzzy head feeling my eyes feel like there straining so much i had this feeling yesterday the worst iv had in a long time i was walking around the shops like i was in a daze and everything was so hard to focus on with my eyes does this sound like mav? I slept in yesterday as i was so tired and i think this may have triggerd it i just want to be normall again
Unfortunately, this condition is up and down, the key is to learn what affects you. If it wasn’t the travel to Iceland that caused it, it might be that the medication is not raising your threshold enough to keep you from feeling badly. Not sure how long you have had mav or if this is the first medication you’ve tried, but it might be the medication isn’t for you if there isn’t really a triggering event (keeping in mind everyone’s triggers are different, and some can be as simple as watching a really action packed show or movie on TV for example). If you haven’t read Heal Your Headache By Buchholtz it might help you to pinpoint what you’re are sensitive to. The title is deceiving because the book applies for migraine sufferers in general, not just those that get a headache; it also talks about many of the visual and other symptoms that aren’t commonly talked about. In my first years having mav especially, I made a lot of mistakes. It was trial and error to learn what I was sensitive to; for example bending over to pick something up is a no go for me, laying on my side, watching things that are very poorly filmed meaning the camera isn’t stationary the majority of the time, and many other movements or activities that people take for granted Ive had to change to feel better even on a medication that works for me. Time helps things even out with this illness, which is frustrating, I know. If the medication overall though hasn’t made you feel better more of the time than not, then it may be time to raise the dosage or try a new one. As for the visual symptoms, I haven’t quite experienced that exact one, but I’ve experienced some odd visual symptoms from time to time that really scared me (flashes of light in my peripheral vision, etc). After reading the book, it made me feel better about things overall and does explain the weirder symptoms of this condition, as well as what to expect. If this is the first medication you’ve tried, it might take you a while to find what works for you. Try to be patient. Mav really sucks, believe me I know. I am 25 and I live a very different life from all of my friends to say the least. Travel really affects me, being off my routine affects me too. My advice would be to see if things even out after you go home, and if not talk to your doctor/neurologist about what you are feeling. Also, idk if you take meclizine when you feel off, but for me I’ve found that unless I’m having a room spinning attack, it slows down my body’s compensation and just isn’t worth the lingering side effects.
I’m convinced my trigger is motion but very hard to identify which motion and impossible to stop that happening involuntarily in bed so prophylaxis was my best option. Amitriptyline was so effective even at lowest dose.